Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 201, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 19, 2020, 5:36 PM EST for Butts County, Henry County, Newton County, Georgia. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2020, 5:36 PM EST (22:36 UTC)
- Expired
- Feb 19, 2020, 11:56 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butts County, GA, Henry County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South River at GA 81 at Snapping Shoals (SPGG1). The gauge peaked at 11.79 ft at Feb 19, 2020, 6:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02204520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
347
WGUS42 KFFC 192236
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
536 PM EST Wed Feb 19 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
South River near Snapping Shoals affecting Butts...Henry and
Newton Counties
Ocmulgee River near Dames Ferry affecting Jones and Monroe
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC169-207-201236-
/O.NEW.KFFC.FL.W.0200.200219T2236Z-000000T0000Z/
/DFYG1.1.ER.200219T2230Z.200219T2230Z.000000T0000Z.NO/
536 PM EST Wed Feb 19 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Dames Ferry.
* From this afternoon until further notice.
* At 5 PM Wednesday the stage was 15.8 feet, and rising.
* Flood stage is 16 feet.
* At 16 feet...Minor flooding of woodlands in the natural flood
plain begins along the river. Low lying areas and portions of
river access roads, upstream and downstream from the gage on Dames
Ferry Road or Georgia Highway 18 will begin to flood.
&&
LAT...LON 3313 8385 3314 8378 3303 8369 3293 8367
3290 8372 3301 8376
$$
GAC035-151-217-201236-
/O.NEW.KFFC.FL.W.0201.200219T2236Z-000000T0000Z/
/SPGG1.1.ER.200219T2230Z.200219T2230Z.000000T0000Z.UU/
536 PM EST Wed Feb 19 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The South River near Snapping Shoals.
* From this afternoon until further notice.
* At 430 PM Wednesday the stage was 11.7 feet, and rising.
* Flood stage is 12 feet.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on Georgia Highway 81. Much further downstream, portions
of Lucy Lane and Lunsford Road in north Butts County begin to
flood.
&&
LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
3339 8393 3346 8398
$$1 follow-up statement
284
WGUS82 KFFC 200456
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1156 PM EST Wed Feb 19 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
South River near Snapping Shoals affecting Butts...Henry and
Newton Counties
GAC035-151-217-200526-
/O.CAN.KFFC.FL.W.0201.000000T0000Z-200220T0456Z/
/SPGG1.1.ER.200219T2230Z.200219T2230Z.000000T0000Z.UU/
1156 PM EST Wed Feb 19 2020
The Flood Warning is cancelled for
The South River near Snapping Shoals.
* This takes effect immediately.
* At 11 PM Wednesday the stage was 11.3 feet and falling.
* Flood stage is 12 feet.
* The river is expected to continue to fall.
* At 12 feet, flood stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on Georgia Highway 81. Much further downstream, portions
of Lucy Lane and Lunsford Road in north Butts County begin to
flood.
&&
LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
3339 8393 3346 8398
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 3:05 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 19, 3:05 PM EST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 305 PM EST Wed Feb 19 2020 .SHORT TERM /Tonight through Thursday Night/... Rain has tapered off a bit today but it will return overnight as wave along the frontal boundary moves in over the state. The front is currently stalled across central GA and stretches back across the gulf coast states and across TX. The next wave is currently unorganized and developing across Central TX. With the front staying fairly stationary overnight it will act as a precip train keeping showers moving into our area from the west for the next 24 to 36 hours. This continued rainfall will also continue to increase our chances for more river and localized flooding issues through Friday. Not currently looking to issue a flood watch as we are only looking at gaining another 1 to 2 inches of precip across the area. Soils are already saturated but does appear the area can still handle this next batch of precip. River flooding is still expected to continue so please stay aware of any warning that are issued over the next few days. The next wave along the frontal boundary moves east out of TX tonight and across the MS river valley Thu morning. It begins to push into W GA Thu afternoon eventually becoming a closed low as it exits the GA/SC coast Thu evening. As this wave moves east the main front begins to push south as a cold high pressure ridge builds south out of the western Great lake states. This ridge begins to push a drier/cooler airmass in across GA Thu afternoon. This cooler air moving in right on the heals of the exiting precip will cause some issues across N GA Thu afternoon through Friday morning in the form of Freezing/Frozen precip. With cold air advection, temperature profiles are supporting a rain/freezing rain/snow mix or transition to light snow across primarily the higher elevations of north Georgia by midday Thursday and moving southward in the north ATL suburbs Thursday evening. Could see mixed precip as far south as Newnan to Eatonton line but not expecting any accumulations south of Interstate 20. We have issued a winter weather advisory for NE GA where we are expecting a mixture of rain and freezing rain transitioning to snow and rain and finally to all snow. Total ice accumulations up to a tenth of an inch. Total snow accumulations of up to one inch except up to two inches in the highest elevations. There will be some light accumulations south of the advisory area but it should not cause any issues. Temperatures will begin to fall Thu afternoon as the precipitation begins to move south and east. Friday morning lows ranging from the 20s across north Georgia to the 30s across central portions of the state. Any lingering wet roadways could thus experience patchy black ice concerns across north Georgia, particularly on sheltered or lesser-traveled routes that do not experience drying. 01 && .LONG TERM /Friday through Wednesday/... Same story, different day. Again. Rounds of on and off rain provided by multiple frontal passages in combination with several upper level disturbances will move through the area within the long term period. The long term period begins on Friday with a mid level trough ejecting the precip and PoPs out of the CWA. Moving into Saturday, a surface high sinks into the SE with upper level ridging and NW flow aloft providing the first dry weekend through Sunday. The story begins to change though late Sunday as the next system over the Great Plains begins to develop and brings in SW flow to the CWA. This SW flow will bring increased PoPs to the area on Monday and Tuesday ahead of an approaching cold front. Although there are currently significant model discrepancies between the GFS and ECMWF in regards to next week's system. The GFS is currently hinting at a deeper digging mid and upper level trough over the Midwest than the ECMWF, which could bring severe weather to the area on Wednesday. Regardless, PWATS remain above seasonal normals so another bout of potential heavy rain is possible. In terms of climate, high and low temps will start on Friday below normal before going just below average. As for low temps, Saturday and Sunday look to be slightly below average before turning to above/very above average through the rest of the forecast period. Morgan && .AVIATION... 18Z Update... VFR ceilings will not last long as MVFR ceilings move back in by 22z. Will see ceilings continue top fall into the IFR range by 06z-08z Thu. ceilings expected to stay in the IFR range through the end of this TAF set. Winds are blowing out of the NW but they are expected to turn to the NE by 20-22z. They will continue to turn to the East overnight. Wind speeds will stay in the 6-12kt range through the period. Precip expected to move back in over night with VSBYs diminishing as the precip intensifies. //ATL Confidence...18Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 39 41 30 46 / 80 90 60 0 Atlanta 40 42 30 46 / 90 90 60 5 Blairsville 36 39 22 45 / 60 90 40 0 Cartersville 40 42 26 47 / 90 90 40 0 Columbus 45 49 35 51 / 90 90 60 5 Gainesville 38 40 28 46 / 80 90 60 0 Macon 42 46 34 49 / 90 90 60 5 Rome 41 42 26 46 / 90 90 30 0 Peachtree City 41 44 31 47 / 90 90 60 5 Vidalia 44 48 35 48 / 80 90 80 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 AM Thursday to 1 AM EST Friday for the following zones: Dawson...Fannin...Gilmer...Lumpkin... Pickens...Towns...Union...White. && SHORT TERM...01 LONG TERM....Morgan AVIATION...01
Hazardous weather outlook, Feb 19, 4:56 PM EST, 40 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 456 PM EST Wed Feb 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-202000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 456 PM EST Wed Feb 19 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Rain will develop and overspread the area once again, late tonight. In the higher elevations of far north Georgia, there is a chance for freezing rain toward daybreak with minor ice accumulations possible. Ongoing river and stream flooding will persist. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A Winter Weather Advisory is in effect from 5 AM Thursday through 1 AM Friday for the mountains of northeast and north central Georgia. Across parts of north Georgia, a mixture of rain and freezing rain is expected to transition to mainly snow by Thursday afternoon. Snow accumulations up to 2 inches are possible. The wintry precipitation is expected to end during the evening hours Thursday. Late Thursday night and through mid morning Friday, as temperatures fall at or below freezing, patchy black ice is possible, especially over bridges and overpasses, with any residual water on the roads. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. DJN
In the hours before
Local storm report, Feb 19, 12:11 PM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1211 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 1 SSW LOUISE 33.06N 84.94W
02/18/2020 TROUP GA EMERGENCY MNGR
FLOODING WAS REPORTED IN THE 500 BLOCK OF MT ZION
CHURCH ROAD.
&&
EVENT NUMBER FFC2000239
NMLocal storm report, Feb 19, 12:12 PM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 3 SW LAGRANGE 33.01N 85.06W
02/18/2020 TROUP GA EMERGENCY MNGR
FLOODING WAS REPORTED IN THE 1000 BLOCK OF SHOREWOOD
DRIVE.
&&
EVENT NUMBER FFC2000240
NMLocal storm report, Feb 19, 12:15 PM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG 3 NNW CANNONVILLE 33.01N 85.12W
02/18/2020 TROUP GA EMERGENCY MNGR
AROUND 12 TREES WERE EITHER SNAPPED OR UPROOTED IN THE
200 BLOCK OF WOODFIELD CIRCLE. A TREE WAS ALSO REPORTED
ON A HOUSE.
&&
EVENT NUMBER FFC2000241
NMLocal storm report, Feb 19, 1:47 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM FLOOD ZEBULON 33.10N 84.34W
02/18/2020 PIKE GA EMERGENCY MNGR
ROADS REPORTED CLOSED AROUND PIKE COUNTY DUE TO
FLOODING.
&&
EVENT NUMBER FFC2000242
TVSpecial weather statement, Feb 19, 2:17 PM EST, 3 hours 19 minutes before
Special Weather Statement National Weather Service Peachtree City GA 217 PM EST Wed Feb 19 2020 GAZ001>005-011-012-201000- Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon- 217 PM EST Wed Feb 19 2020 ...Wintry Mix Possible Thursday Mainly Higher Elevations... An area of low pressure is expected to develop along the Gulf Coast and track offshore the Atlantic coast by Thursday afternoon. This will allow rain initially to develop across the area by Thursday morning. But as colder air filters into the area between 10am and noon, a transition to a mixture of rain and snow is possible. During the afternoon hours, this mixture could briefly change to all snow before quickly ending by mid afternoon. Accumulations are expected to remain limited with generally a half inch or less, except up to an inch at the highest elevations of Dade and Walker counties. Also of concern is the fact that temperatures will drop very quickly Thursday night into Friday morning. Any moisture that remains on the roadways during this timeframe will result in black ice which could create additional hazardous driving conditions. Deese
Local storm report, Feb 19, 5:08 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD 2 NNW ACWORTH 34.09N 84.69W
02/19/2020 BARTOW GA BROADCAST MEDIA
WATER OVER TANYARD CREEK ROAD FROM LAKE ALLATOONA.
&&
EVENT NUMBER FFC2000243
NLISTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:15 PM EST | River Flood Warning | FFC | Forsyth | 13 hr |
| Feb 18, 7:18 PM EST | Special Weather Statement | FFC | Coweta, Heard | 27 min |
| Feb 18, 7:44 PM EST | Special Weather Statement | FFC | Coweta, Fayette, Henry | 31 min |
| Feb 18, 8:02 PM EST | River Flood Warning | FFC | Gwinnett | 18 hr |
| Feb 18, 8:12 PM EST | Special Weather Statement | FFC | Henry, Spalding | 33 min |
| Feb 18, 8:33 PM EST | River Flood Warning | FFC | Cobb | 3 hr |
| Feb 18, 8:43 PM EST | Special Weather Statement | FFC | Butts, Spalding, Troup | 32 min |
| Feb 18, 9:13 PM EST | Special Weather Statement | FFC | Butts, Lamar, Meriwether, Pike, Spalding, Troup | 32 min |
| Feb 18, 9:36 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 26 days |
| Feb 18, 9:38 PM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Feb 18, 9:39 PM EST | River Flood Warning | FFC | Gwinnett | 21 days |
| Feb 18, 9:44 PM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Meriwether, Monroe, Pike and 1 more | 31 min |
| Feb 18, 10:02 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Feb 18, 10:13 PM EST | Special Weather Statement | FFC | Jones, Lamar, Meriwether, Monroe, Pike | 32 min |
| Feb 18, 10:19 PM EST | River Flood Warning | FFC | Cobb, Fulton | 21 days |
| Feb 18, 10:46 PM EST | Special Weather Statement | FFC | Harris, Lamar, Monroe, Upson | 29 min |
| Feb 18, 11:31 PM EST | Special Weather Statement | FFC | Butts, Coweta, Fayette, Heard, Lamar, Meriwether and 2 more | 3 hr |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Cherokee | 10 hr |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Coweta | 21 days |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Coweta, Fayette | 7 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 4 days |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 10 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 27 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Fayette, Spalding | 61 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 4 days |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 37 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Newton, Rockdale | 54 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Barrow, Jackson | 11 hr |
| Feb 19, 12:20 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 26 hr |
| Feb 19, 12:20 AM EST | River Flood Warning | FFC | Jones | 21 days |
| Feb 19, 12:30 AM EST | River Flood Warning | FFC | Lamar, Spalding | 5 hr |
| Feb 19, 2:43 AM EST | River Flood Warning | FFC | Monroe | 30 hr |
| Feb 19, 3:11 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 34 hr |
| Feb 19, 3:21 AM EST | River Flood Warning | FFC | Heard | 21 hr |
| Feb 19, 10:49 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 21 days |
| Feb 19, 11:54 AM EST | River Flood Warning | FFC | Talbot, Upson | 51 hr |
| Feb 19, 12:20 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Feb 19, 1:40 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 30 hr |
| Feb 19, 2:00 PM EST | Winter Weather Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 30 hr |
| Feb 19, 5:36 PM EST | River Flood Warning | FFC | Jones, Monroe | 9 hr |
| Feb 19, 5:48 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 66 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.